Discussions that mention norvasc

High & Low Blood Pressure board


I have been taking Norvasc for over a year now, and most days it is becoming more and more of a problem to walk. I have swollen feet, leasing to fasciitis and Morton's neuroma, and my feet are just painful. Can I assume there is a connection with this drug, more so than with simvastatin or Tekturna (which I have just begun to take). Most of these drugs are causing hair loss - but I am not sure which one. I am taking COQ10 so the statin will not wear away the heart muscle, and folic acid for high cysteine. Could one of these drugs be causing this early marker for heart disease?
[QUOTE=njillard;3302725]I have been taking Norvasc for over a year now, and most days it is becoming more and more of a problem to walk. I have swollen feet, leasing to fasciitis and Morton's neuroma, and my feet are just painful. Can I assume there is a connection with this drug, more so than with simvastatin or Tekturna (which I have just begun to take). Most of these drugs are causing hair loss - but I am not sure which one. I am taking COQ10 so the statin will not wear away the heart muscle, and folic acid for high cysteine. Could one of these drugs be causing this early marker for heart disease?

I don't know anything about those drugs but I know that Norvasc causes feet swelling. I think you need to change your medication, I guess that your dr would try to add a diuretic first before changing your medication.
Good luck,
Michael
Hi, :)

I think that the problems with your feet can be attributed to the use of Norvasc. While I was on it and before I was switched to Felodipine I had no problems. For some strange reason Felodipine affects me more adversely than Amlodipine. I should probably ask about switching back. I think the only way we can avoid these swellings is by discontinuing these drugs. Do you take it for hypertension? If so, there are other options.

As for your other question:
Everyone is at risk for cardiovascular disease. We usually worry about the established CVD markers, such as high cholesterol levels, family history, being overweight, smoking etc. Few of us consider the remaining factors that contribute to the development of heart disease, such as bacterial infections, oxidative stress, elevated homocysteine levels, lipoprotein, mitochondrial function and many others.
Homocysteine is an amino acid, which our bodies manufacture when metabolizing food. It contributes to atherosclerosis and reduces the flexibility of blood vessels. I has been shown that high serum levels of this substance increase the risk of MI and strokes. So I don't blame you for being worried. I can't say whether or not the medications you take might be affecting your metabolism...my guess is...OF COURSE THEY ARE !!!! I am on the same boat, so to speak. My experience with Lipitor (Atorvastatin): it reduced my cholesterol levels like magic within two months. I also developed problems in my legs & calves. I even lost my balance while entering the hospital one day for a test. This scared me so much I quit the drug. One of my doctors talked me into taking it again. My cholesterol levels are excellent...and I have aches & pains I never had before. I take 200mg CoQ10, hoping it replaces some of the amount of this enzyme I lose. As you know, Lipitor supresses its production, as well as the production of cholesterol.
The good news: Tekturna is safe to take with a statin and amlodipine....hurray! Since it is a new concept in blood pressure control and works by inhibiting renin levels, it will be interesting to see how well it works. I hope you'll let us know!

What does your doctor suggest? If you can discontinue Amlodipine, I think you owe it to yourself to try. :)

flowergirl